Alert archive / Mississippi / Heat Advisories in 2007

Heat Advisory 2, NWS Jackson, MS

August 5, 200747 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this heat advisory at Aug 5, 2007, 3:19 AM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Aug 6, 2007, 4:13 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 3:19 AM CDT (08:19 UTC)
In effect from
Aug 6, 2007, 4:13 AM CDT
Expired
Aug 10, 2007, 8:00 PM CDT
In force
5 days
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Aug 4, 9:18 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Aug 4, 9:18 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT AUG 4 2007

.DISCUSSION...HAVE DECIDED TO ISSUE A HEAT ADV FOR PORTIONS OF THE N
CWA. BASED ON OBSERVED DATA TODAY AND THE POSSIBILITY OF SLIGHTLY
HIGHER DEW PTS ON SUN...A GOOD PORTION OF THE N CWA WILL SEE HEAT
INDEX VALUES BETWEEN 104 AND 106 FOR MOST OF THE AFTERNOON HOURS. THE
ADV WILL COVER NOON TO 6 PM ON SUN WITH WORDING IN THE PRODUCT
MENTIONING THE POTENTIAL FOR ADV TO BE EXTENDED INTO THE WORK WEEK.

CONVECTIVE ACTIVITY IS JUST ABOUT DONE FOR THE EVENING AND WILL GO
AHEAD AND CLEAN UP ALL THE WORDING WITH THIS UPDATE.

&&

.PREV DISCUSSION...AFTERNOON CONVECTION IS DISSIPATING NICELY THIS
EARLY EVENING. THE ONLY PERSISTENT STORM IS OVER FRANKLIN/RICHLAND
PARISHES AND SHOULD DISSIPATE BY 02Z. I HAVE TWEAKED HOURLY TEMP
GRIDS TO MATCH LATEST TRENDS. I WILL ISSUE A COMPLETE UPDATE WHEN
THE LAST BIT OF CONVECTION IS GONE TO REMOVE ALL PRECIP WORDING.

MAIN FOCUS FOR THE REST OF THE FORECAST (UP COMING WEEK) WILL BE THE
HEAT. ALL INDICATIONS ARE POINTING AT THE HOTTEST STRETCH OF WX SO
FAR THIS SEASON. ALL LOCATIONS WILL SEE PLENTY OF UPPER 90S WITH
SEVERAL AREA REACHING OR EXCEEDING THE CENTURY MARK. THE HOTTEST
READINGS LOOK TO OCCUR ACROSS THE N PORTION OF THE CWA.

&&

.AVIATION...HAZE WILL BE AN ISSUE OVERNIGHT AND INTO THE FIRST PART
OF SUN. BY MID/LATE MORNING...ATMS FLOW SHOULD BECOME MORE SOUTHERLY
AND THIS SHOULD SHIFT THE AREA OF HAZE OUT OF THE FORECAST AREA. WITH
THIS...WILL CONTINUE TO CARRY SOME MVFR RESTRICTIONS ON VIS. OTHER
THAN THAT...VFR CONDITIONS WILL PREVAIL WITH HIGH BASED CU DEVELOPING
BY MIDDAY. CONVECTION WILL BE CONFINED TO THE S PORTION OF THE CWA ON
SUN AND WILL ONLY MENTION VCTS AT HBG.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  96  74  95 /   0  19  13   8
MERIDIAN      72  96  73  95 /   0  14  12  10
VICKSBURG     73  97  74  96 /   0  20  11   6
HATTIESBURG   73  95  73  94 /   0  32  16  23
NATCHEZ       74  93  74  93 /   0  36  15  16
GREENVILLE    74  99  74  96 /   0   6   7   7
GREENWOOD     74  98  74  96 /   0   6   8   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR MSZ018-019-
     025>041.

LA...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR LAZ007>009.

AR...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR ARZ074-075.

&&

CME
Hazardous weather outlook, Aug 4, 7:45 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT SAT AUG 4 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
060045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
745 PM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ON SUNDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORM WILL FIRE
UP ONCE AGAIN. ACTIVITY IS EXPECTED TO BE CONFINED TO AREAS ALONG
AND SOUTH OF I-20. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG AND PRODUCE WIND GUSTS AROUND 40 MPH. MOST ACTIVITY
SHOULD OCCUR BETWEEN 2 AND 8 PM.

CONCERNING HEAT...A HOT AND HUMID AIRMASS WILL REMAIN OVER THE
OUTLOOK AREA. TEMPERATURES SUNDAY WILL ONCE AGAIN RISE WELL INTO THE
90S AND HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES. A
FEW LOCATIONS MAY EXCEED 105 DEGREES FOR A BRIEF PERIOD ALONG THE
HIGHWAY 82 CORRIDOR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD TAKE
PRECAUTIONS AGAINST THE HEAT STRESS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A HOT AIRMASS WILL REMAIN OVER THE OUTLOOK AREA THROUGH NEXT
WEEKEND...WITH MORE 105 TO 110 DEGREE HEAT INDICES
LIKELY...ESPECIALLY DURING THE MID TO LATE WEEK. NEXT WEEK WILL
LIKELY BE THE HOTTEST STRETCH OF WEATHER THE REGION HAS SEEN THIS
SEASON. PERSONS SHOULD KEEP THIS IN MIND AS THEY PLAN ACTIVITIES FOR
THE COMING WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:09 PM CDTHeat AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 13 more21 hr

Nearby

Heat Advisories in Mississippi, 2007Heat Advisories in Louisiana, 2007Heat Advisories in Arkansas, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.